Alert archive / Tennessee / Tornado Warnings in 2013
Tornado Warning 23, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Oct 5, 2013, 6:09 PM CDT for Dyer County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2013, 6:09 PM CDT (23:09 UTC)
- Expired
- Oct 5, 2013, 6:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Dyer County, TN
The radar
The Memphis radar (KNQA), 89 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1271 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
258
WFUS54 KMEG 052309
TORMEG
TNC045-052345-
/O.NEW.KMEG.TO.W.0023.131005T2309Z-131005T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CDT SAT OCT 5 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 645 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR HELOISE...OR 10 MILES
SOUTHEAST OF STEELE...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHWESTERN DYER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3620 8923 3602 8947 3598 8965 3598 8972
3600 8973 3603 8969 3606 8969 3609 8966
3612 8960 3614 8959 3619 8951 3619 8949
3621 8948
TIME...MOT...LOC 2310Z 227DEG 29KT 3605 8964
$$2 follow-up statements
489
WWUS54 KMEG 052321
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
621 PM CDT SAT OCT 5 2013
TNC045-052345-
/O.CON.KMEG.TO.W.0023.000000T0000Z-131005T2345Z/
DYER TN-
621 PM CDT SAT OCT 5 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH
CENTRAL DYER COUNTY...
AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BOOTHSPOINT...OR 8
MILES SOUTHEAST OF CARUTHERSVILLE...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLSFIELD...
BOGOTA...LANE...NAUVOO...BROADMOOR...LENOX AND BOOTHSPOINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3620 8923 3607 8942 3605 8957 3606 8960
3609 8965 3613 8959 3614 8959 3619 8951
3619 8949 3621 8948
TIME...MOT...LOC 2321Z 227DEG 29KT 3611 8956
$$632
WWUS54 KMEG 052330
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT SAT OCT 5 2013
TNC045-052345-
/O.CON.KMEG.TO.W.0023.000000T0000Z-131005T2345Z/
DYER TN-
630 PM CDT SAT OCT 5 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH
CENTRAL DYER COUNTY...
AT 631 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR MISTON...OR 9 MILES EAST OF CARUTHERSVILLE...MOVING NORTHEAST AT
35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLSFIELD...
BOGOTA...LANE...BROADMOOR AND LENOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3620 8923 3609 8945 3609 8950 3611 8954
3614 8958 3619 8951 3619 8949 3621 8948
TIME...MOT...LOC 2331Z 227DEG 29KT 3616 8949
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Oct 5, 2:54 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 5, 2:54 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 254 PM CDT SAT OCT 5 2013 .DISCUSSION... SKIES ARE PARTLY CLOUDY OVER MOST OF THE FORECAST AREA EAST OF THE MISSISSIPPI RIVER AND MOSTLY CLOUDY ELSEWHERE. TEMPERATURES THIS AFTERNOON ARE MAINLY IN THE 80S. SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI WHILE A MORE SOLID LINE OF THUNDERSTORMS HAS BEGUN TO PUSH INTO EAST ARKANSAS. WHILE THERE ARE NO SEVERE THUNDERSTORMS AT THIS TIME...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. THE THUNDERSTORMS ARE AHEAD OF A COLD FRONT WHICH IS MOVING INTO CENTRAL ARKANSAS AT THIS TIME. AS THE COLD FRONT ENTERS THE FORECAST AREA TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD OVER THE REGION. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE MAINLY OVER NORTHEAST ARKANSAS WITH DAMAGING WINDS AS THE MAIN THREAT. AS THE FRONT MOVES CROSSES THE MISSISSIPPI RIVER COOLER AIR WILL START TO MOVE INTO WESTERN SECTIONS OF THE FORECAST AREA WITH TEMPERATURES DROPPING INTO THE 50S IN THESE AREAS. THE COLD FRONT SHOULD BE MOVING OUT OF THE FORECAST AREA BY SUNDAY AFTERNOON SO THERE WILL STILL BE SHOWERS AND THUNDERSTORMS AROUND SUNDAY WITH THE BEST CHANCE OF RAIN OVER EASTERN SECTIONS OF THE FORECAST AREA. WITH THE COOLER AIR MOVING INTO MORE OF THE FORECAST AREA ON SUNDAY TEMPERATURES WILL BE MUCH COOLER THAN TODAY WITH HIGHS IN THE UPPER 60S TO MID 70S. BY SUNDAY NIGHT THE COLD FRONT WILL BE OUT OF THE REGION WITH A FEW EVENING SHOWERS POSSIBLE OVER EASTERN SECTIONS OF THE FORECAST AREA. SKIES SHOULD CLEAR OVERNIGHT SUNDAY AND WITH LIGHT WINDS TEMPERATURES WILL BE QUITE COOL MONDAY MORNING WITH LOWS IN THE MID 40S TO AROUND 50 DEGREES. BY MONDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND REMAIN IN CONTROL OVER MUCH OF THE EASTERN U.S. FOR MUCH OF THE UPCOMING WEEK. AS A RESULT DRY WEATHER IS EXPECTED FROM MONDAY THROUGH FRIDAY. TEMPERATURES WILL BE BELOW NORMAL FOR MONDAY AND TUESDAY BUT THEN GRADUALLY WARM ON WEDNESDAY AND THURSDAY WITH MORE SEASONABLE TEMPERATURES RETURNING FOR FRIDAY AND NEXT SATURDAY. THE NEXT COLD FRONT WILL BE MOVING INTO THE CENTRAL AND SOUTHERN PLAINS ON SATURDAY SO AN ISOLATED THUNDERSTORM MAY MOVE INTO THE REGION AHEAD OF THE FRONT. ARS && .AVIATION... 18Z TAF CYCLE (05/18Z-06/18Z) FOR THIS AFTERNOON...VFR CONDITIONS EXPECTED TO PREVAIL AT THE TAF SITES. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST AT KJBR...KMEM...AND KMKL AHEAD OF A COLD FRONT APPROACHING FROM THE WEST...INCLUDED VCTS AT THESE SITES. KEPT OUT MENTION OF VCTS THIS AFTERNOON AT KTUP...BUT WILL MONITOR FOR POSSIBLE AMENDMENTS. WINDS S-SW 8-12 KTS. A STRONG COLD FRONT WILL MOVE ACROSS THE MIDSOUTH TONIGHT AND SUNDAY MORNING. THE FRONT IS FORECAST TO MOVE THROUGH KJBR AROUND 04Z...KMEM 07Z...KMKL 10Z...AND KTUP 13Z. A LINE OF SHOWERS AND THUNDERSTORMS IS FORECAST TO DEVELOP ALONG THE FRONT WITH MVFR / IFR CONDITIONS. SHOWERS WILL CONTINUE BEHIND THE FRONT FOR SEVERAL HOURS WITH IFR CONDITIONS POSSIBLE. WINDS TURNING W-NW AT 6-8 KTS FOLLOWING THE FRONTAL PASSAGE. DRIER AIR WILL SPREAD INTO THE REGION FROM THE WEST SUNDAY WITH CONDITIONS IMPROVING TO VFR AT KJBR AROUND 06/11Z...KMEM 06/14Z...AND KMKL 06/17Z. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 61 70 51 71 / 90 50 10 0 MKL 60 69 44 68 / 90 70 20 0 JBR 54 71 47 71 / 90 30 10 0 TUP 67 75 49 74 / 60 80 30 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 5, 11:32 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1132 AM CDT SAT OCT 5 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061845- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1132 AM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAINLY WEST OF A WYNNE ARKANSAS TO TIPTONVILLE TENNESSEE LINE. THIS DOES INCLUDE THE CITY OF JONESBORO ARKANSAS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT IN THE SLIGHT RISK AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:37 PM CDT | Tornado Warning | MEG | Dyer, Obion | 38 min |
Nearby
Tornado Warnings in Tennessee, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.